Share Facebook
Crohn's Disease Forum » Treatment » Imuran/Azathioprine/6-MP » 'Unexplained Bruising'


01-16-2012, 04:49 PM   #1
xX_LittleMissValentine_Xx
Moderator
 
xX_LittleMissValentine_Xx's Avatar
 
Join Date: May 2009
Location: Reading, United Kingdom

My Support Groups:
'Unexplained Bruising'

I was just wondering if anyone here has had the 'unexplained bruising' side effect that you are supposed to look out for on Aza. I remember when I first got diagnosed and they said about it I used to wonder about every bruise!
I have today noticed two bruises on my right leg. They are small but very dark in colour and I don't remember doing anything! Also, as they are on directly opposite sides of my leg it wouldn't have happened in the same injury.
What does the bruising mean if it was caused by azathioprine?
__________________
~Holly~
Diagnosed with CD March 08 at 17
Currently on:
Infliximab

Past:
Pentasa
Prednisolone
Azathioprine

My blog: http://hollysbloggyness.blogspot.com/
01-16-2012, 05:35 PM   #2
mickey
Senior Member
 
Join Date: Dec 2011
Location: Illinois
call the doc and check if they are concerned. Perhaps there is a blood clot concern? Look up the med on internet and read through the information, so you are informed. Never hurts to keep the doc posted!
01-16-2012, 08:18 PM   #3
Johnnysmom
Forum Monitor
 
Johnnysmom's Avatar
 
Join Date: Oct 2011
Location: Cincinnati, Ohio

My Support Groups:
My son has had some weird bruising too since being on 6mp and allopurinol. I brought him in to the pediatrician and she ordered blood tests for clotting and white blood cell count. Everything came out fine and even though it still continues she said not to worry about it. I think it is worth mentioning to your Dr. or calling the nurse and asking but I wouldn't worry.
__________________
Mom of Johnny
Dx Oct 11 2011 Crohns disease
Prednisone done 12/30/11
6mp 50mg every day
Allopurinol 50mg -discontinued per new G.I. on 11/01/12
Multi Vitamin
Vitamin D3 1000mg
Prayer
01-16-2012, 10:09 PM   #4
MissSparkle37
New Member
 
MissSparkle37's Avatar
 
Join Date: Jan 2012
Location: Swansea, Wales, United Kingdom
I also experience random bruising and have no idea how they occur - currently on 6-MP along with other medication...
I'm told my blood tests are ok tho...
01-17-2012, 02:12 AM   #5
Rebecca85
Senior Member
 
Rebecca85's Avatar
 
Join Date: Apr 2010
Location: Nottingham, UK
When s your blood test due? If it's not due for a while you might want to ask for an extra one.

I am on aza and bruise very easily, I wouldn't say they are unexplained bruises, but the slightest thing (like my dog jumping on me) could give me a bruise.

My bloods are also absolutely fine.
__________________
Crohn's in the terminal ileum, dxed Jun '10

125mg azathioprine
4g Pentasa
01-17-2012, 03:51 AM   #6
secrets
New Member
 
Join Date: Jan 2012
I bruise constantly. I always tell my husband that I had best not die under any sort of suspicious circumstances--the bruises will create much suspicion upon him-- I've never asked about them. I assumed it was a by-product of medication and low B-12. However, I don't discuss my condition with anybody, so I do a lot of self-guessing.

PS: my cat climbing on me gives me bruises. little round ones about the size of her paws!
01-17-2012, 07:23 AM   #7
Artificial
Senior Member
 
Join Date: Jul 2011
Location: portsmouth, United Kingdom
Hi Holly,

I have been on Aza for 4 months and have not had any before but a few days ago I noticed I also have two bruises on my right leg that seem to have appeared from nowhere! x
__________________
Rachel :-)

Currently taking:

Pentasa 4g
Azathioprine 100mg

Surgery:

Small bowel resection 3rd May 2012
01-17-2012, 10:55 AM   #8
xX_LittleMissValentine_Xx
Moderator
 
xX_LittleMissValentine_Xx's Avatar
 
Join Date: May 2009
Location: Reading, United Kingdom

My Support Groups:
I'm not too worried about it. My last blood tests were on friday so four days ago now and I havn't heard anything yet, I am having them (or supposed to be) every two weeks at the moment. I'll keep an eye on them and If they get worse I'll see a doctor. Its annoying because I was at the doctors yesterday and I hadn't noticed them or thought about it. And I was waiting for an hour and a half at the walk in!
Thanks for the replies
01-20-2012, 06:42 AM   #9
xX_LittleMissValentine_Xx
Moderator
 
xX_LittleMissValentine_Xx's Avatar
 
Join Date: May 2009
Location: Reading, United Kingdom

My Support Groups:
My Blood test results from last friday have come back normal. But I'm not sure what they would have shown as it was the usual liver and full blood count.
My bruises are still there so maybe if they don't go away I could show them to my GI next week.
01-20-2012, 03:16 PM   #10
Rebecca85
Senior Member
 
Rebecca85's Avatar
 
Join Date: Apr 2010
Location: Nottingham, UK
The full blood count would have indicated if there was a problem with your platelets (which help the blood to clot) which can be one cause of unexplained bruising.

But if you are going to the GI next week I would show them (or mention it) as they will know what to look out for in terms of aza side effects.
01-27-2012, 09:04 PM   #11
DillonsMom
New Member
 
Join Date: Jan 2012
My son fell asleep in class and woke up with three bruise marks on his forehead from his fingers. I think his is from the Sulfasalazine that he takes, but we are scheduled for a visit and blood work at the end of the week. This is the first time it has happened. He had a headache afterward as well, so it is a little concerning. We've always been told to mention things like this to the doctor even if we think it is nothing because some things that are okay for typical kids are not so for Crohn's patients.

Hope all is well.
01-29-2012, 05:12 PM   #12
xX_LittleMissValentine_Xx
Moderator
 
xX_LittleMissValentine_Xx's Avatar
 
Join Date: May 2009
Location: Reading, United Kingdom

My Support Groups:
Thanks for the input everyone
The bruises are starting to fade now (finaly!) Didn't get to show them to the GI on friday because I didn't have an appointment! (see me other thread!)
Will mention it next week instead!
Reply

Crohn's Disease Forum » Treatment » Imuran/Azathioprine/6-MP » 'Unexplained Bruising'
Thread Tools


All times are GMT -5. The time now is 07:35 AM.
Copyright 2006-2017 Crohnsforum.com